Alert archive / Massachusetts / Wind Advisories in 2006

Wind Advisory 27, NWS Boston/Norton, MA

October 20, 20064 states

NWS Boston/Norton, MA issued this wind advisory at Oct 20, 2006, 4:48 AM EDT for 4 states. It took effect at Oct 20, 2006, 5:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2006, 4:48 AM EDT (08:48 UTC)
In effect from
Oct 20, 2006, 5:00 PM EDT
Expired
Oct 21, 2006, 3:00 AM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA
All 22 counties

Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 200848
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
448 AM EDT FRI OCT 20 2006

...A STRONG COLD FRONT WILL BRING STRONG TO POTENTIALLY DAMAGING WESTERLY
WINDS TO SOUTHERN NEW ENGLAND THIS EVENING...

CTZ002>004-MAZ002-003-008>011-NHZ011-201700-
/O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
/O.NEW.KBOX.WI.Y.0027.061020T2100Z-061021T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...JAFFREY...KEENE
448 AM EDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY
FOR THE REGION IN AND WEST OF THE CONNECTICUT RIVER VALLEY...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

THIS WIND ADVISORY INCLUDES THE EAST SLOPES OF BOTH THE BERKSHIRES
AND LITCHFIELD HILLS AS WELL AS HARTFORD...SPRINGFIELD...GREENFIELD...KEENE
AND THE WEST SLOPES OF THE MONADNOCKS.

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND
THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST
WINDS IN ITS WAKE.

SUSTAINED WINDS MAY BRIEFLY PEAK AT 30 MPH WITHIN 3 HOURS EITHER SIDE OF
8 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS COMBINATION OF
WIND BLOWING THROUGH STILL FULLY LEAVED TREES...IS LIKELY TO CAUSE
POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES.

THERE IS STILL A VERY SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE EVIDENT THE ADVISORY MAY BE UPGRADED
TO A WARNING IN A FEW SPOTS WITHIN THE LATE DAY FORECAST ISSUANCE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY
CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON THE MASS PIKE AND INTERSTATE 91.

$$

MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-201700-
/O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
/O.NEW.KBOX.WI.Y.0027.061020T2200Z-061021T0700Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
448 AM EDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY FOR
RHODE ISLAND...CENTRAL AND EASTERN MASSACHUSETTS AND HILLSBOROUGH
COUNTY OF SOUTH CENTRAL NEW HAMPSHIRE. IT IS EFFECT FROM 6 PM THIS EVENING
TO 3 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND
THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST
WINDS IN ITS WAKE THIS EVENING.

SUSTAINED WINDS WILL BRIEFLY PEAK BETWEEN 25 AND 35 MPH WITHIN 3 HOURS
EITHER SIDE OF 9 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS
COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED TREES WILL
CAUSE POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES.

THERE IS STILL A SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE APPARENT...THE ADVISORY WOULD BE UPGRADED
TO A MORE SERIOUS HIGH WIND WARNING IN FORECASTS LATER TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY
CAUSING ISOLATED POWER OUTAGES. DRIVING WILL ALSO BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON THE MASS PIKE..INTERSTATES 93 AND 95 AS
WELL AS ROUTE 6 ON CAPE COD.



$$
DRAG
3 follow-up statements
000 
WWUS71 KBOX 201550
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1150 AM EDT FRI OCT 20 2006

...A STRONG COLD FRONT WILL BRING STRONG TO POTENTIALLY DAMAGING
WESTERLY WINDS TO SOUTHERN NEW ENGLAND THIS EVENING...

CTZ002>004-MAZ002-003-008>011-NHZ011-210000-
/O.CON.KBOX.WI.Y.0027.061020T2100Z-061021T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...JAFFREY...KEENE
1150 AM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM EDT SATURDAY...

THIS WIND ADVISORY INCLUDES THE EAST SLOPES OF BOTH THE BERKSHIRES
AND LITCHFIELD HILLS AS WELL AS HARTFORD...
SPRINGFIELD...GREENFIELD...KEENE AND THE WEST SLOPES OF THE
MONADNOCKS.

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW
ENGLAND THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF
STRONG WEST NORTHWEST WINDS IN ITS WAKE.

SUSTAINED WINDS MAY BRIEFLY PEAK AT 30 MPH WITHIN 3 HOURS EITHER
SIDE OF 8 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS
COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED TREES...IS
LIKELY TO CAUSE POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED
POWER OUTAGES.

THERE IS STILL A CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE EVIDENT THE ADVISORY MAY BE UPGRADED
TO A WARNING IN A FEW SPOTS WITHIN THE LATE DAY FORECAST ISSUANCE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE
MASS PIKE AND INTERSTATE 91.

$$

MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-210000-
/O.CON.KBOX.WI.Y.0027.061020T2200Z-061021T0700Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1150 AM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
EDT SATURDAY...

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW
ENGLAND THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG
WEST NORTHWEST WINDS IN ITS WAKE THIS EVENING.

SUSTAINED WINDS WILL BRIEFLY PEAK BETWEEN 25 AND 35 MPH WITHIN
3 HOURS EITHER SIDE OF 9 PM THIS EVENING AND GUSTS MAY REACH
50 MPH. THIS COMBINATION OF WIND BLOWING THROUGH STILL FULLY
LEAVED TREES WILL CAUSE POCKETS OF BROKEN TREE LIMBS AND THE
ASSOCIATED POWER OUTAGES.

THERE IS STILL A CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE APPARENT...THE ADVISORY WOULD BE
UPGRADED TO A WARNING IN FORECASTS LATER TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING WILL
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE
MASS PIKE..INTERSTATES 93 AND 95 AS WELL AS ROUTE 6 ON CAPE COD.

$$
000 
WWUS71 KBOX 202014
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI OCT 20 2006

CTZ002>004-MAZ002-003-008>011-NHZ011-210400-
/O.CON.KBOX.WI.Y.0027.061020T2100Z-061021T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...JAFFREY...KEENE
414 PM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY...

BRIEF WEST WIND GUSTS TO 40 TO 50 MPH AND HEAVY SHOWERS LASTING LESS
THAN AN HOUR WILL ACCOMPANY THE COLD FRONT BETWEEN 4 AND 6 PM.
THEREAFTER...WEST TO NORTHWEST WINDS 20 TO 30 MPH WILL OCCASIONALLY
GUST TO 45 TO 50 MPH THIS EVENING. THE HIGHER WIND GUSTS WILL
DIMINISH BY MIDNIGHT.

THIS COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED
TREES...WILL LIKELY TO CAUSE POCKETS OF BROKEN TREE LIMBS AND THE
ASSOCIATED POWER OUTAGES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE MASS PIKE
AND INTERSTATE 91.

$$

MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-210400-
/O.CON.KBOX.WI.Y.0027.061020T2200Z-061021T0700Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
414 PM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY...

BRIEF WEST WIND GUSTS TO 40 TO 50 MPH AND HEAVY SHOWERS LASTING LESS
THAN AN HOUR WILL ACCOMPANY THE COLD FRONT BETWEEN 5 AND 7 PM.
THEREAFTER...WEST TO NORTHWEST WINDS 20 TO 30 MPH WILL OCCASIONALLY
GUST TO 45 TO 50 MPH THIS EVENING. THE HIGHER WIND GUSTS WILL
DIMINISH AFTER MIDNIGHT.

THIS COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED
TREES...WILL LIKELY TO CAUSE POCKETS OF BROKEN TREE LIMBS AND THE
ASSOCIATED POWER OUTAGES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING WILL
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE
MASS PIKE..INTERSTATES 93 AND 95 AS WELL AS ROUTE 6 ON CAPE COD.

$$

KJC
000 
WWUS71 KBOX 210125
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
925 PM EDT FRI OCT 20 2006

CTZ002>004-MAZ002-003-008>011-NHZ011-210230-
/O.CAN.KBOX.WI.Y.0027.000000T0000Z-061021T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...JAFFREY...KEENE
925 PM EDT FRI OCT 20 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE WIND
ADVISORY FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND
CHESHIRE COUNTY NEW HAMPSHIRE.

IT WILL REMAIN BREEZY OVERNIGHT WITH NORTHWEST WINDS AVERAGING 15 TO
25 MPH WITH SCATTERED GUSTS TO 35 TO 40 MPH OVER THE HIGHER TERRAIN.
SPEEDS WILL CONTINUE TO SLOWLY DIMINISH IN THESE AREAS.

$$

MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-210700-
/O.CON.KBOX.WI.Y.0027.000000T0000Z-061021T0700Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
925 PM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY FOR CENTRAL
AND EASTERN MASSACHUSETTS....RHODE ISLAND AND SOUTHWESTERN NEW HAMPSHIRE
EXCLUDING CHESHIRE COUNTY.

THIS COMBINATION OF STRONG WIND BLOWING THROUGH PARTIALLY LEAVED
TREES AND SOAKED GROUNDS...WILL LIKELY TO CAUSE POCKETS OF BROKEN 
TREE LIMBS AND THE ASSOCIATED POWER OUTAGES.

NORTHWEST WINDS WILL GENERALLY AVERAGE 25 TO 35 MPH WITH GUSTS TO 45
MPH UNTIL 3 AM...THEN SUBSIDE OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING WILL
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON THE
MASS PIKE..INTERSTATES 93 AND 95 AS WELL AS ROUTE 6 ON CAPE COD.

$$

STRAUSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 4:11 AM EDT, 37 minutes earlier.

Area forecast discussion, Oct 20, 4:11 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT FRI OCT 20 2006

QUICK DRAFT WHILE WE PRODUCE PRODUCTS.

.SYNOPSIS...
AFTER A STORMY AFTERNOON AND EVENING... SIGNIFICANT COLDER THAN
NORMAL PERIOD NEXT WEEK.

&&

.SHORT TERM /TODAY THROUGH TONIGHT/...
HIGH WIND WATCH DROPPED FOR WDISPREAD WIND ADVY. CONFIDENCE ON WHAT
WILL OCCUR FOR MAX WINDS IS LOW.  STILL CONSIDERABLE MODEL DISPARITY
ON THE 00Z RUNS AND THATS NOT GOOD FOR VERIFICATION.  GFS AND UK
SIMILAR SO I OPTED FOR THE WORST CASE OF THE MODELS BUT NW FLOW
GENERALLY DOESNT PRODUCE WIDESPREAD WIND DAMAGE.  00Z NAM AND NGM
SAID NO WIND ADVY AT ALL AS THE NAM CONTS WEKAENING TREND THRUI 00Z
CYCLE.  LACK OF SIMULTANEOUS COLD AND DRY ADVECTION MAY LIMIT THIS
TO POCKETS AT HIGH TERRAIN AND MOST LIKELY VERF IS MQE...CAPE AND
ISLANDS.

SPC SVR SLIGHT RISK...RAN THE TOOLS FOR GUSTY WINDS W THUNDER FOR A
3 HR PERIOD EARLY THIS AFTN IN MAX UVM ASSTD WITH SNE PASSAGE OF SFC
LOW.

FCST IS WELL COLLABORATED WITH OUR NEIGHBORS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
COMING AROUND 445 AM.

&&

.AVIATION...
VARIABLE MVFR-IFR CONDS IN SHOWERS TDY WITH ISO THUNDER POSSIBLE.  A
BIT OF LLWS E PTN OF THE FA TODAY BUT NOT SEEN AS MAJOR.  MECHANICAL
TURB SHOULD BE SIGNIFICANT IN WNW 40 KT 925MB FLOW BTWN 23Z THIS
EVENING AND 09Z SATURDAY.

VFR AFTER 02Z SAT.

&&

.MARINE...
HEADLINES MAY HAVE BEEN TOO TIME SPECIFIC BUT GALE STARTING IN S RI
WATERS ARD 4 PM.  ALL OTHER WATERS STARTS BTWN 6PM AND 9 PM.

&&

.HYDROLOGY...
HEAVY RFALL LEFT OF SFC LOW TRACK WHICH SHOULD BE ALONG A BDL-BOS
LINE.  AMTS TO 1.25 INCHES LEFT OF TRACK ACRSS PARTS OF S NH...
CENTRAL AND W MA AND NW HFD CTY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ002>004 FROM 5 PM FRIDAY TO 1 AM SATURDAY.
MA...WIND ADVISORY FOR MAZ002-003-008>011 FROM 5 PM FRIDAY TO 1 AM
     SATURDAY.
  ...WIND ADVISORY FOR MAZ004>007-012>024-026 FROM 6 PM FRIDAY TO 3
     AM SATURDAY.
NH...WIND ADVISORY FOR NHZ011 FROM 5 PM FRIDAY TO 1 AM SATURDAY.
  ...WIND ADVISORY FOR NHZ012-015 FROM 6 PM FRIDAY TO 3 AM SATURDAY.
RI...WIND ADVISORY FOR RIZ001>008 FROM 6 PM FRIDAY TO 3 AM SATURDAY.
MARINE...GALE WARNING FOR ANZ230-231-250 FROM 9 PM FRIDAY TO 6 AM
     SATURDAY.
  ...GALE WARNING FOR ANZ232>234 FROM 7 PM FRIDAY TO 1 AM SATURDAY.
  ...GALE WARNING FOR ANZ235-237-255 FROM 4 PM FRIDAY TO 1 AM
     SATURDAY.
  ...GALE WARNING FOR ANZ254 FROM 8 PM FRIDAY TO 2 AM SATURDAY.
&&

SYNOPSIS...DRAG
SHORT TERM...DRAG
LONG TERM...BELK
AVIATION...DRAG
MARINE...DRAG/BELK
HYDROLOGY...DRAG
Hazardous weather outlook, Oct 19, 4:11 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT THU OCT 19 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-201100-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
411 PM EDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A HIGH WIND WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING.  STRONG
DAMAGING WESTERLY WIND GUSTS TO 50 MPH ARE POSSIBLE AS A LOW PRESSURE
SYSTEM RAPIDLY INTENSIFIES AND PULLS AWAY FROM THE REGION.  WE
ARE CONCERNED BECAUSE MOST TREES STILL HAVE LEAVES ON THEM
WHICH MAKES IT EASIER TO PRODUCE DAMAGE.  PLEASE SEE OUR HIGH WIND
WATCH UNDER THE HEADER /BOSNPWBOX/ FOR MORE DETAILED INFORMATION.

IN ADDITION...A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION PARTICULARLY ALONG THE COASTAL PLAIN.  THERE IS A LOW
PROBABILITY THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE.  AT
THIS TIME...INSTABILITY DOES NOT LOOK HIGH ENOUGH FOR THAT TO
HAPPEN BUT WE WILL HAVE TO WATCH THIS CAREFULLY SINCE WIND FIELDS
ALOFT ARE VERY STRONG.

GALE WARNINGS ARE POSTED FOR ALL OUR WATERS FOR EXPECTED WIND GUSTS
TO 45 KNOTS.  MARGINAL STORM FORCE WINDS GUSTS NEAR 50 KNOTS ARE
POSSIBLE ACROSS THE OPEN WATERS.  A MARINE WEATHER STATEMENT HAS
BEEN ISSUED TO ADDRESS THIS CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED FRIDAY FROM 2 PM TO 10 PM...MAINLY
FOR THE POTENTIAL OF DAMAGING STRAIGHT LINE WIND GUSTS.

FRANK

Nearby

Wind Advisories in Massachusetts, 2006Wind Advisories in Rhode Island, 2006Wind Advisories in New Hampshire, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.